MAUDE Adverse Event Report: STRYKER SPINE-US VLIFT EXPANDER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US VLIFT EXPANDER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48300200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/12/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a vlift expander fractured intra-operatively.Surgery was successfully completed without surgical delay.There were no adverse consequences or medical intervention.
 
Additional Manufacturer Narrative
Visual inspection: the shaft of the draw rod is confirmed to be fractured off of the knob.Device history records were reviewed, no relevant manufacturing issues were identified.Manufacturing records revealed that the device was manufactured in 2006.Complaint history records were reviewed, three similar complaints were identified.Trending was performed in 2014, the occurrence of this issue across all vlift expander lots is significantly below the predicted threshold.No further trending was deemed necessary due to the age of the device.From general instruments ifu: for instruments designed for re-use: ¿ the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order.¿ instruments should be examined for wear or damage by doctors and staff in operating centers prior to surgery.Most likely cause of reported event is normal wear due to age.
 
Event or Problem Description

Brand Name
VLIFT EXPANDER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9950615
Report Number0009617544-2020-00065
Device Sequence Number16847823
Product Code LXH
UDI-Device Identifier07613327266986
UDI-Public07613327266986
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48300200
Device Catalogue Number48300200
Device Lot Number063286
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2020
Initial Date Received by Manufacturer 03/12/2020
Supplement Date Received by Manufacturer06/30/2020
Initial Report FDA Received Date04/10/2020
Supplement Report FDA Received Date07/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1